Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 71, NWS Albuquerque, NM

November 28, 20227 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Nov 28, 2022, 2:35 AM MST for 7 counties in New Mexico. It took effect at Nov 28, 2022, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2022, 2:35 AM MST (09:35 UTC)
In effect from
Nov 28, 2022, 11:00 AM MST
Expired
Nov 28, 2022, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Lincoln County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4540 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS75 KABQ 280935
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
235 AM MST Mon Nov 28 2022

NMZ213>215-226-281900-
/O.NEW.KABQ.WI.Y.0071.221128T1800Z-221129T0000Z/
/O.CON.KABQ.HW.A.0015.221129T0000Z-221130T0300Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-South Central
Mountains-
235 AM MST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH 
TUESDAY EVENING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph expected. For the High Wind Watch, west winds 35 to 
  45 mph with gusts up to 65 mph possible.

* WHERE...Sangre de Cristo Mountains, and South Central Mountains.

* WHEN...For the Wind Advisory, from 11 AM this morning to 5 PM MST 
  this afternoon. For the High Wind Watch, from this afternoon 
  through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ229-281900-
/O.NEW.KABQ.WI.Y.0071.221128T1800Z-221129T0000Z/
/O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
Northeast Highlands-
235 AM MST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 50 mph expected. For the High Wind Watch, west winds 
  35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Northeast Highlands.

* WHEN...For the Wind Advisory, from 11 AM this morning to 5 PM MST 
  this afternoon. For the High Wind Watch, from Tuesday morning 
  through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ210-281900-
/O.NEW.KABQ.WI.Y.0071.221128T1800Z-221129T0000Z/
Tusas Mountains Including Chama-
235 AM MST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Tusas Mountains Including Chama.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-240-281900-
/O.CON.KABQ.HW.A.0015.221129T0600Z-221130T0300Z/
Eastern Lincoln County-Southwest Chaves County-
235 AM MST Mon Nov 28 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
TUESDAY EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...From this evening through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ206-208-212-221-223-232>234-281900-
/O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
West Central Mountains-Southwest Mountains-Glorieta Mesa
Including Glorieta Pass-Sandia and Manzano Mountains including
Edgewood-Central Highlands-Eastern San Miguel County-Guadalupe
County-Quay County-
235 AM MST Mon Nov 28 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Mountains, Southwest Mountains, Glorieta Mesa Including 
  Glorieta Pass, Central Highlands, Eastern San Miguel County, 
  Guadalupe County, and Quay County.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

12
2 follow-up statements
529 
WWUS75 KABQ 281848
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1148 AM MST Mon Nov 28 2022

NMZ213>215-226-290015-
/O.CON.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/
/O.CON.KABQ.HW.A.0015.221129T0000Z-221130T0300Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-South Central
Mountains-
1148 AM MST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON 
THROUGH TUESDAY EVENING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph expected. For the High Wind Watch, west winds 35 to 
  45 mph with gusts up to 65 mph possible.

* WHERE...Sangre de Cristo Mountains, and South Central Mountains.

* WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For 
  the High Wind Watch, from 5 PM MST this afternoon through Tuesday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ229-290015-
/O.CON.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/
/O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
Northeast Highlands-
1148 AM MST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 50 mph expected. For the High Wind Watch, west winds 
  35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Northeast Highlands.

* WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For 
  the High Wind Watch, from Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ210-290000-
/O.CON.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/
Tusas Mountains Including Chama-
1148 AM MST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Tusas Mountains Including Chama.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-240-290015-
/O.CON.KABQ.HW.A.0015.221129T0600Z-221130T0300Z/
Eastern Lincoln County-Southwest Chaves County-
1148 AM MST Mon Nov 28 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING 
THROUGH TUESDAY EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...From 11 PM MST this evening through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ206-208-212-221-223-232>234-290015-
/O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
West Central Mountains-Southwest Mountains-Glorieta Mesa
Including Glorieta Pass-Sandia and Manzano Mountains including
Edgewood-Central Highlands-Eastern San Miguel County-Guadalupe
County-Quay County-
1148 AM MST Mon Nov 28 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 50 mph expected. For the High Wind Watch, west winds 
  35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Mountains, Southwest Mountains, Glorieta Mesa Including 
  Glorieta Pass, Central Highlands, Eastern San Miguel County, 
  Guadalupe County, and Quay County.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

44
285 
WWUS75 KABQ 282345
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
445 PM MST Mon Nov 28 2022

NMZ213>215-226-291000-
/O.EXP.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/
/O.UPG.KABQ.HW.A.0015.221129T0000Z-221130T0300Z/
/O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-South Central
Mountains-
445 PM MST Mon Nov 28 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected.

* WHERE...Sangre de Cristo Mountains, and South Central Mountains.

* WHEN...Until 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Damaging winds could blow down trees 
  and power lines. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ229-291000-
/O.EXP.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/
/O.UPG.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
/O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/
Northeast Highlands-
445 PM MST Mon Nov 28 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...Northeast Highlands.

* WHEN...Until 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Damaging winds could blow 
  down trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ210-290045-
/O.EXP.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/
Tusas Mountains Including Chama-
445 PM MST Mon Nov 28 2022

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

$$

NMZ206-208-221-223-233-291000-
/O.UPG.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
/O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/
West Central Mountains-Southwest Mountains-Sandia and Manzano
Mountains including Edgewood-Central Highlands-Guadalupe County-
445 PM MST Mon Nov 28 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Mountains, Southwest Mountains, Central Highlands, and 
  Guadalupe County.

* WHEN...Until 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Damaging winds could blow 
  down trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-240-291000-
/O.UPG.KABQ.HW.A.0015.221129T0600Z-221130T0300Z/
/O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/
Eastern Lincoln County-Southwest Chaves County-
445 PM MST Mon Nov 28 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...Until 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Damaging winds could blow 
  down trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ224-291000-
/O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/
South Central Highlands-
445 PM MST Mon Nov 28 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...South Central Highlands.

* WHEN...Until 6 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Damaging winds could blow 
  down trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ212-232-234-291000-
/O.UPG.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/
/O.NEW.KABQ.WI.Y.0072.221129T1500Z-221130T0100Z/
Glorieta Mesa Including Glorieta Pass-Eastern San Miguel County-
Quay County-
445 PM MST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Quay County, Glorieta Mesa Including Glorieta Pass, and 
  Eastern San Miguel County.

* WHEN...From 8 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ202-211-227-291000-
/O.NEW.KABQ.WI.Y.0072.221129T0000Z-221130T0100Z/
Chuska Mountains-Jemez Mountains-Johnson and Bartlett Mesas
Including Raton Pass-
445 PM MST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Jemez Mountains, Johnson and Bartlett Mesas Including 
  Raton Pass, and Chuska Mountains.

* WHEN...Until 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ207-216-218-222-228-231-235>237-291000-
/O.NEW.KABQ.WI.Y.0072.221129T1500Z-221130T0100Z/
West Central Highlands-Upper Rio Grande Valley-Santa Fe Metro
Area-Estancia Valley-Far Northeast Highlands-Harding County-Curry
County-Roosevelt County-De Baca County-
445 PM MST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Estancia Valley, Curry County, De Baca County, Roosevelt 
  County, Santa Fe Metro Area, Upper Rio Grande Valley, Far 
  Northeast Highlands, Harding County, and West Central Highlands.

* WHEN...From 8 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:23 PM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Nov 27, 10:23 PM MST, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1023 PM MST Sun Nov 27 2022

...New AVIATION...

.SYNOPSIS...
Issued at 148 PM MST Sun Nov 27 2022

Clearing conditions tonight give way to increasing westerly winds
atop the northern mountains. These winds increase further and
begin to spread to lower elevations along and east of the central
mountain chain Monday afternoon. High to potentially damaging
winds reach the Sangre de Cristo and Sacramento Mountains Monday
night, spreading to lower elevations immediately lee of these
mountain chains Monday night through Tuesday morning. Windy to
high wind conditions look to spread to many lower elevation areas
Tuesday afternoon before tapering off Tuesday night. Winter
precipitation associated with this system will be focused over the
northern mountains with blowing snow and lowered visibility the
main impacts Monday night and Tuesday morning. Conditions clear
out Tuesday night with much colder air filling in across NM by
Wednesday. Conditions warm up with more breezy to windy conditions
to end the week.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 148 PM MST Sun Nov 27 2022

Conditions are clearing across northeastern NM with snow
accumulations of a few inches having been observed over the
northern mountains from last night’s winter weather system. This
trend continues tonight, however increasing westerly winds are
expected to begin developing at mountain top levels tonight.
Guidance is showing stout 50kt H7 winds topping the Sangre de
Cristo Mountains which look to remain isolated to only the highest
peaks tonight. These stronger westerlies aloft remain during the
day Monday. However, a lee-side 994mb MSLP surface low over
eastern CO and vertical mixing will bring these winds toward the
surface during the afternoon period. With these winds focusing
through the highlands and much of east-central NM, a slate of wind
advisories may be needed for the Central Highlands at Clines
Corners. More notably, the strongest H7 winds of 50kts will focus
over the Sacramento Mountains starting late Monday afternoon,
peaking to 55 to 65kts overnight. Cross-section analysis indicates
a very amplified mountain wave signature that looks to easily
reach the east slopes of the Sacramento Mountains into southwest
Chaves County. So along with the aforementioned high winds atop
the Sangre de Cristo Mts also peaking in intensity Monday night,
have gone ahead and issued a high wind watch for these areas
mentioned starting Monday afternoon and lasting through all of
Tuesday. Tuesday will see the main trough axis and strongest winds
cross NM west to east through the day. More widespread wind
advisories and high wind warnings look likely for lower elevations
with a start time of the strongest winds likely mid to late
Tuesday morning. This wind event looks to taper off Tuesday
evening as the upper level trough axis moves east over TX.

As for winter precipitation potential, snowfall looks to remain
focused over the northern mountains. The heaviest forecast snow
accumulations will focus along the west slopes of the Tusas where
an advisory may be needed for the 3 to 7 inches forecast. Lesser
amounts are forecast over the Jemez and Sangre de Cristo
Mountains, however blowing snow from the high winds could still
create hazardous travel conditions from blowing snow and slick
high mountain passes.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 148 PM MST Sun Nov 27 2022

Temperatures take quite a tumble Tuesday night into Wednesday
behind the exiting upper level trough. In particular, highs across
eastern NM fall from the 60s on Monday to the 40s by Wednesday to
begin the long term period. The backdoor front responsible for
funneling in this colder airmass in the wake of the departing
upper level trough will reach through all of eastern NM by
Wednesday morning, with southerly return flow quickly taking hold
by the afternoon. Much drier air fills in through western NM into
the Rio Grande Valley where temperatures rebound 5 to 10F from
Tuesday’s forecast highs.

Breezy southerly to southwesterly winds take hold Thursday as
temperatures rebound back to within several degrees of normal area
wide. These winds increase further Friday afternoon, but remain
near or below advisory level. Increased precipitation chances
begin entering the Four Corners region, spreading through the rest
of western NM heading into next weekend. Model discrepancies begin
increasing during this time with differences in how amplified the
upper level jet pattern will be coming into the Pacific Coast
line.

&&

.AVIATION...
(06Z TAFS)
Issued at 925 PM MST Sun Nov 27 2022

VFR conditions prevail and are forecast to persist, although with
the development of VFR cigs toward the end of the TAF period.
Westerly flow will be on the uptrend through the TAF period, with
gusts up to between 30-35kts forecast at KLVS and KTCC Monday
afternoon. Low level wind shear will be present at KLVS overnight
into Monday morning as well and will likely redevelop Monday
night.

&&

.FIRE WEATHER...
Issued at 148 PM MST Sun Nov 27 2022

Elevated to locally critical fire weather will result from above
normal temperatures, strengthening westerly winds and and
humidities dipping to just below critical thresholds through the
Central Highlands and northeastern plains Monday afternoon. With
strong westerly winds aloft and a deepening lee-side surface low
centered in southeastern CO, the strongest winds will focus in
this area mentioned with wind speeds of 20 to 30 mph common,
gusting to 40 to 45mph. The limiting factor will be duration of
the lowest humidity and what looks to be unresponsive fuels
highlighted by ERCs in the 25th to 50th percentiles. A Red Flag
Warning will not be issued given these limitations. High to
potentially damaging winds look to scream over the peaks of the
Central Mountain Chain starting Monday night, with strong to high
winds spreading to lower elevations area wide Tuesday afternoon.
Cooler temperatures will allow for higher minimum humidities
however, precluding critical fire weather conditions Tuesday.
Snowfall will be limited to the peaks of the northern mountains.
Winds taper off Tuesday evening with a backdoor cold front
bringing a quickly northerly to northeasterly wind shift and a
sharp cool down to the eastern plains Wednesday. Moderating
temperatures enter western NM and the Rio Grande Valley Wednesday,
spreading to all areas by Thursday. Breezy to locally windy south-
westerlies enter the state Thursday, strengthening Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  22  50  29  39 /   0   0  20  40
Dulce...........................  13  49  23  38 /   0   0  30  60
Cuba............................  21  48  26  38 /   0   0   0  20
Gallup..........................  22  49  28  41 /   0   0   0  10
El Morro........................  23  48  26  39 /   0   0   0  10
Grants..........................  17  53  28  44 /   0   0   0   5
Quemado.........................  22  53  28  46 /   0   0   0   0
Magdalena.......................  27  53  31  51 /   0   0   0   0
Datil...........................  22  50  29  46 /   0   0   0   0
Reserve.........................  19  55  29  54 /   0   0   0   0
Glenwood........................  28  57  34  54 /   0   0   0   0
Chama...........................  14  42  19  31 /   0   0  30  60
Los Alamos......................  24  47  28  38 /   0   0   0  20
Pecos...........................  28  48  27  40 /   0   0   0  10
Cerro/Questa....................  18  42  21  31 /   0   0  10  40
Red River.......................  15  39  18  28 /   0   0   5  40
Angel Fire......................  14  41  20  30 /   0   0   5  30
Taos............................  16  46  23  36 /   0   0  10  30
Mora............................  25  52  28  38 /   0   0   0  20
Espanola........................  22  53  29  46 /   0   0   0  10
Santa Fe........................  26  45  27  40 /   0   0   0  20
Santa Fe Airport................  21  48  26  44 /   0   0   0  10
Albuquerque Foothills...........  30  50  32  49 /   0   0   0   0
Albuquerque Heights.............  27  51  31  51 /   0   0   0   0
Albuquerque Valley..............  22  53  29  54 /   0   0   0   0
Albuquerque West Mesa...........  27  50  30  51 /   0   0   0   0
Belen...........................  17  55  28  56 /   0   0   0   0
Bernalillo......................  25  53  30  52 /   0   0   0   0
Bosque Farms....................  16  53  28  54 /   0   0   0   0
Corrales........................  26  52  30  52 /   0   0   0   0
Los Lunas.......................  18  54  28  54 /   0   0   0   0
Placitas........................  29  49  31  46 /   0   0   0   5
Rio Rancho......................  27  51  30  51 /   0   0   0   0
Socorro.........................  25  58  31  62 /   0   0   0   0
Sandia Park/Cedar Crest.........  27  44  29  41 /   0   0   0   5
Tijeras.........................  27  46  30  45 /   0   0   0   0
Edgewood........................  22  49  27  45 /   0   0   0   0
Moriarty/Estancia...............  19  51  26  47 /   0   0   0   0
Clines Corners..................  24  48  29  42 /   0   0   0   0
Mountainair.....................  25  48  29  48 /   0   0   0   0
Gran Quivira....................  25  49  30  51 /   0   0   0   0
Carrizozo.......................  28  54  38  56 /   0   0   0   0
Ruidoso.........................  30  49  36  47 /   0   0   0   0
Capulin.........................  22  54  26  39 /   0   0   0  10
Raton...........................  19  58  27  44 /   0   0   0  10
Springer........................  18  61  29  48 /   0   0   0   5
Las Vegas.......................  27  57  32  44 /   0   0   0   5
Clayton.........................  28  63  31  46 /   0   0   0   5
Roy.............................  26  60  32  49 /   0   0   0   0
Conchas.........................  29  63  37  56 /   0   0   0   0
Santa Rosa......................  32  61  36  55 /   0   0   0   0
Tucumcari.......................  32  65  38  57 /   0   0   0   0
Clovis..........................  32  62  35  59 /   0   0   0   0
Portales........................  32  62  37  61 /   0   0   0   0
Fort Sumner.....................  31  62  36  59 /   0   0   0   0
Roswell.........................  27  62  38  66 /   0   0   0   0
Picacho.........................  30  60  42  58 /   0   0   0   0
Elk.............................  30  58  40  55 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday afternoon through Tuesday evening
for NMZ213>215-226.

High Wind Watch from Monday evening through Tuesday evening for
NMZ240.

&&

SHORT TERM...24
LONG TERM....24
AVIATION...11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 1:46 AM MSTWinter Weather AdvisoryABQRio Arriba, Taos37 hr
Nov 28, 8:49 AM MSTRed Flag WarningABQHarding, San Miguel, Union8 hr
Nov 28, 4:45 PM MSTHigh Wind WarningABQBernalillo, Catron, Chaves, Cibola, Colfax, Guadalupe and 11 more24 hr
Nov 28, 4:45 PM MSTWind AdvisoryABQBernalillo, Catron, Chaves, Cibola, Colfax, Curry and 18 more24 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.